SCHEDULE

Schedule subject to change

Wednesday November 2nd

}

6:00-9:00 p.m.

National Western Center

REGENERATE Reception + Social + Film Screening

3 hours

Thursday November 3rd

}

7:00-8:00 a.m.

National Western Center

Coffee + Network Time + Exhibitor Tabling

60 minutes

Join us for coffee and networking each morning as we kick off our day together.
+ Explore our Exhibitor hall and meet some of your regional and community business partners and regenerative resources!
}

8:00-8:30 a.m.

National Western Center

Intro Remarks

 30 minutes

Directors from Holistic Management International, American Grassfed Association, and Quivira Coalition
}

8:30-9:15 a.m.

National Western Center

Keynote TBA

 

Description coming soon
}

9:15 a.m. - 10:00 a.m,

National Western Center

Plenary

Creating Connections between land owners and Native Youth

40 minutes

Beth Robinette & LaRae Wiley

Wondering how you can help Native youth and Native people in the struggle for justice? Beth Robinette of Lazy R Ranch and LaRae Wiley of Salish School of Spokane will share their story of collaboration, justice, food sovereignty and Native Youth empowerment. You can make a difference!

Speakers:

}

10:00 a.m.-10:15 a.m.

National Western Center

Morning Break

15 minutes

Enjoy a mid-morning break!

+ Explore our Exhibitor hall and meet some of your regional and community business partners and regenerative resources!

}

10:15 a.m.-11:20 a.m.

National Western Center

Plenary Panel

Rangeland Conservation Toolkit: Knowing and tweaking available tools to fit your context

60 minutes

Mark Biaggi, Coley Burgess, & TBA

Land regeneration comes in all shapes and sizes, and numerous tools are applicable for different places at different times. Join us for a panel discussion on a diverse suite of tools available to you to support rangeland health and agricultural production. Toolkit topics include prescribed burning (Mark Biaggi, TomKat Ranch), bison grazing (Speaker TBD), and silvopasture (Coley Burgess, Cattle & Pecan farmer).

Panelists:

}

11:20 a.m.-12:15 p.m.

National Western Center

Two Sessions

Split Session Plenary

Funneling the money where it matters: regenerative and just food systems

50 minutes

Jessica Chiartas & Mariela Cedeño

Truly regenerative agriculture nourishes soil, ecosystems, and people, particularly those most marginalized. Financial support is necessary to advance truly regenerative agriculture. In this split plenary you’ll hear from Jessica Chiartas (UC Davis, REGEN1) about soil carbon and a new food label that supports producers’ regenerative practices. And you’ll hear from Mariela Cedeño (Manzanita Capital Collective, Equitable Food Oriented Development Collaborative) about local economies and resilient food systems, and how she’s collectively catalyzing new models of investment and economic opportunity that center and uplift BIPOC entrepreneurs, farmers, and community-based organizations.

Panelists:

Jessica and Mariela
}

12:15 p.m. - 1:15 p.m.

National Western Center

Lunch

60 minutes

 

}

1:15 p.m. - 2:20 p.m.

National Western Center

Two Sessions

Split Session Plenary

Roots and shoots of creative, collaborative farming models

50 minutes

Collaborative farming models with Dr. Jessica Gordon-Nembard followed by Tim May and Oliver Chedgey

Roots and shoots of creative, collaborative farming models

In this split plenary, we’ll hear different perspectives on collaborative farming models – their origins and some ways collaborative farming is happening on the ground right now.

 

First Plenary Session:

Dr. Jessica Gordon-Nembhard

Regenerative Promise of Black Community Economics

Throughout African American history, even when Blacks were discriminated against and oppressed at work, or could not find a job, they engaged in economic cooperation and solidarity. Blacks pooled their resources to provide and pay for services they needed but did not have access to otherwise, either due to their masters’ control, or exploitative economic systems. African Americans used solidarity for escape (i.e., the Underground Railroad); started independent schools, intentional communities, and mutual aid societies. They created intentional communities, and used cooperatives to successfully farm, to run their own cotton mills, to collectively buy equipment and supplies, to provide insurance and health services, to gain access to credit and financial services, to provide electricity and alternative energy, etc. Black Americans have retained a sense of humanity and cooperative practice from their African ancestors, and created alternative economic activities that were jointly owned and democratically governed to provide for their families and strengthen their communities. These community solidarity economic accomplishements and strategies are increasing being used to address 21st century crises.

 

2nd Plenary Session:

Oliver Chedgey & Tim May

Sharing the Regeneration

Regeneration of farms is about much more than fixing broken soils, we have whole supply chains and farm rural communities that need regeneration as well. At Kingsclere estates we are working towards building more resilient farming models allowing new entrants onto the land. In this two person discussion Tim will give a background to the business and how they got this point. Followed by Oliver Chedgey who runs the Roaming Dairy on the farm under a share farming agreement with Tim. Olly will tell his story about how the system works for him.

}

2:20 p.m. - 3:30 p.m.

National Western Center

Roundtables

65 minutes

Six roundtables crafted around our 2022 plenaries topics
}

3:30 p.m.-4:00 p.m.

National Western Center

Afternoon Break & Exhibitor Tabling

30 minutes

Enjoy a mid-afternoon break!

+ Explore our Exhibitor hall and meet some of your regional and community business partners and regenerative resources!

}

4:00 - 4:45p.m.

National Western Center

Keynote

John Liu: The Flourishing Path

40 minutes

The Flourishing Path

Observing, documenting and studying over the past 40 years pursuing greater understanding of how Earth Systems Function have led me to certain important findings. This has changed my life and could change yours as well. First I found certain principles that determined functionality in natural Earth systems. Then I found that it was possible to restore large-scale degraded landscapes including those destroyed over long historic time frames and vast areas. Then I found that functional ecosystems are always beautiful and nurturing and that dysfunctional ecosystems lead to collapsed systems. In walking this path in life to the ripe old age of 70 I have found that to restore the Earth’s ecological function is to walk on “The Flourishing Path”.

Speaker:

John Liu

John Liu
}

4:45 p.m. - 5:00 p.m.

National Western Center

Closing Remarks

15 minutes

Directors from Holistic Management International, American Grassfed Association, and Quivira Coalition
}

5:00 p.m.- 6:30 p.m.

National Western Center

NAP Career Connections + Butchery Demo + Exhibitor Tabling

60 minutes

Connect with a career in mind!

This mixer will connect excited job-seekers with employers in fields such as regenerative agriculture, sustainable food systems, conservation, and more. Even if you aren’t immediately seeking a job or hiring a candidate, we welcome you to still come shake hands (or tap elbows) with others who might be a part of your next step forward.

}

6:30 - 9:00 p.m.

National Western Center

Dinner + Barn Dance + Live Music

3 hours

End of Day – Thursday November 3rd

Friday November 4th

}

7:00-8:00 a.m.

National Western Center

Coffee + Network Time & Exhibitor Tabling

60 minutes

Join us for coffee and networking each morning as we kick off our day together.

+ Explore our Exhibitor hall and meet some of your regional and community business partners and regenerative resources!

}

8:00-8:30 a.m.

National Western Center

Intro Remarks

30 minutes

Directors from Holistic Management International, American Grassfed Association, and Quivira Coalition
}

8:30-9:15 a.m.

National Western Center

Keynote

Linda Faillace: The Power of Cheese: How the USDA’s battle with our family farm took us to the jungles of Belize, Colombia, and beyond

45 minutes

The Power of Cheese: How the USDA’s battle with our family farm took us to the jungles of Belize, Colombia, and beyond

What began as a peaceful, small family sheep farm in Vermont with a grass-based dairy and the best genetics in the world, three years later, turned into a nightmare battle with the USDA. Learn the full story behind the book and documentary about the USDA’s war on a family farm, and how tragedy made one family even stronger.

Linda Faillace, co-owner of Three Shepherds Farm, overcame adversity to find her voice in the world of agriculture. A pioneer of the local food movement, and champion for farmer’s rights, Linda & her husband, Larry have spent the last four decades helping other small farmers and food producers around the world follow their passions, find unique agricultural niches, while using sustainable, organic, earth- and life-enhancing practices.

Speaker: Linda Faillace

Linda FAILLACE
}

9:15 - 10:00 a.m.

National Western Center

Plenary

Phil Warsaw: Ecological Economics and Agriculture: Alternative Economic Approaches to Achieving Food Sovereignty

45 minutes

Ecological Economics and Agriculture: Alternative Economic Approaches to Achieving Food

The shocks created by the COVID-19 pandemic led to widespread breakdowns in global agricultural supply chains, revealing the fragile nature of our industrialized food system, as well as the deeply embedded inequalities within it. Decades of increased concentration and market specialization among agribusinesses and growers in the name of increased profits resulted in massive food waste, as large- scale farming operations were slow to pivot their production away from wholesale production. This waste occurred at the same time as lines at food banks around the country grew due to an economic downturn brought about by shutdown orders. These impacts were felt most by working class BIPOC families, many of whom already face inadequate food environments, despite that fact that many of them work in ‘essential’ jobs in the production of our food.

These breakdowns have intensified the call for a new economic paradigm, one which centers resilience and equity in local food systems. In this plenary, Dr. Warsaw will discuss the rise of ecological economics, a heterodox field of economics which challenges the default assumptions of external economic growth and centering profit seen in mainstream economic approaches. During this discussion, Dr. Warsaw will present the primary critiques the ecological economists make of ‘business-as-usual’ economics, alternative foundations for an economic system, and real world applications to agricultural systems both in the United States and abroad.

Speaker: Phil Warsaw

Linda Faillace
}

10:00-10:15 a.m.

National Western Center

Mid-Morning Break 

15 minutes

Time to stretch your body and move around as needed
}

10:15-11:30 a.m.

National Western Center

Plenary: Young Agrarians: Living the Questions Now & Seeking Bold Solutions & NAP Graduation Ceremony

75 minutes

Young Agrarians: Living the Questions Now & Seeking Bold Solutions

The familiar quote of Ranier Marie Rilke, “Be patient towards all that is unresolved in your heart and try to love the questions themselves”, inspires this panel of 2nd year NAP apprentices as they share the questions, hopes, and concerns formed by their experiences in the field and their vision for the future.The questions we ask shape the partnerships, land access models and food systems we create. Join the next generation as they “live the question now” towards a creative, inclusive future of restorative ecological, economic and human systems. The plenary session will conclude with a graduation celebration for all this season’s NAP graduates.

Linda Faillace
}

11:30 a.m.-12:15 p.m.

National Western Center

Plenary

Dorn Cox: Cultivating Universal Access to Agricultural Knowledge and Better Soil Health

45 minutes

Cultivating Universal Access to Agricultural Knowledge and Better Soil Health

Description coming soon!

Speaker: Dorn Cox

Dorn Cox
}

12:15 p.m. - 1:15 p.m.

National Western Center

Lunch

60 minutes

 

Description coming soon
}

1:15 p.m. - 1:45 p.m.

National Western Center

Two Sessions

Short Session Plenary

Sarah Carden: 2023 Farm Bill Dismantling Big Ag’s Fragile System Propped up by Myths and Hidden Costs

50 minutes

Sarah Carden

Description coming soon

Panelists:

Jessica and Mariela
}

1:45-2:15 p.m.

National Western Center

Two Sessions

Short Session Plenary

TBA

50 minutes

TBA

Description coming soon

Jessica and Mariela
}

2:20 p.m. - 3:30 p.m.

National Western Center

Afternoon Roundtables

65 minutes

Six roundtables crafted around our 2022 plenaries topics
}

3:30 p.m.-4:00 p.m.

National Western Center

Afternoon Break + Exhibitor Tabling

30 minutes

Enjoy a mid-afternoon break and meet our exhibitors!

+ Explore our Exhibitor hall and meet some of your regional and community business partners and regenerative resources!

}

4:00-4:45 p.m.

National Western Center

Keynote

Sarah Mock: Big Team Farms

45 minutes

Big Team Farms

Though the small family farm is an American ideal, the reality is that they’ve experienced little economic success. Yet our obsession with trying to save them continues, prompting the question: What if small family farms aren’t the best way to organize American agriculture? From New Mexico’s high desert to Iowa’s hill country to the grassy expanses of the Carolinas, the answer is that there is a better way. Big Team Farms is a journey among farm and food businesses that are challenging convention when thinking about growing food, working together, and caring for landscapes. These farms are not obsessing about small scale and family ownership, but instead prioritizing their customers, employees, and success as businesses.

Informed by deep research and personal experience, this presentation will tackle questions like:

  • Is it possible to empower farmworkers without driving up food prices?
  • How do we craft environmental protections without threatening farms?
  • Are small, family-run farms the best farms?

We’ll explore alternative farm business models and shine a light on the often underestimated roles of collaboration, collectivism, and democracy in American agriculture, offering a hopeful vision for a future that’s more inclusive, resilient, and better for workers and consumers alike.

Speaker: Sarah Cox

Sarah MOCK
}

4:45 - 5:00 p.m.

National Western Center

Closing Remarks

15 minutes

 

Directors from Holistic Management International, American Grassfed Association, and Quivira Coalition
}

5:00 p.m.- 6:00 p.m.

National Western Center

Exhibitor Tabling

60 minutes

Explore our Exhibitor hall and meet some of your regional and community business partners and regenerative resources!

View our full line up of speakers

Learn more about our diverse group of speakers who will lead extraordinary plenary sessions, roundtable discussions, intensive virtual workshops, and field days.

Contact Us